Multiple drugs

Multiple drugs Reactions 1704, p260 - 2 Jun 2018 Steroid induced diabetes mellitus and bronchopneumonia: 3 case reports In a prospective study of five patients, three men aged 54–74 years were described, of which two men developed steroid-induced diabetes mellitus during treatment with methylprednisolone and prednisone and the remaining one developed bronchopneumonia during treatment with cyclophosphamide, rituximab, methylprednisolone and prednisone [duration of treatments to reaction onsets and outcomes not stated; not all routes stated] The patients had IgG4 related tubulointerstitial nephritis (two patients) or IgG4 related retroperitoneal fibrosis (one patient) and received three pulses of IV methylprednisolone 15 mg/kg followed by oral prednisone 0.8 mg/kg/day (the dose was gradually reduced) along with 2 pulses of cyclophosphamide (on days 1 and 15) and four weekly rituximab 375mg/m2 infusions. Two additional doses of rituximab were administered at one and two months after the last weekly infusion. However, two patients (who had IgG4 related tubulointerstitial nephritis) developed steroid-induced diabetes-mellitus and the remaining one patient developed mild acute bronchopneumonia. The patients with steroid-induced diabetes were treated with transient insulin therapy, which was stopped along with prednisone. The patient who developed mild acute bronchopneumonia, was treated successfully with unspecified antibiotics. Author comment: "Patients #1 and #2 developed steroid- induced diabetes mellitus requiring transient insulin therapy. . .Patient #4 developed mild, acute bronchopneumonia during the course of immunosuppressive treatment". Quattrocchio G, et al. IgG4-related kidney disease: The effects of a Rituximab- based immunosuppressive therapy. Oncotarget 9: 21337-21347, No. 30, 20 Apr 2018. Available from: URL: http://doi.org/10.18632/oncotarget.25095 - Italy 803323705 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Multiple drugs

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/multiple-drugs-H7E0EbI3qu
Publisher
Springer Journals
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46903-6
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p260 - 2 Jun 2018 Steroid induced diabetes mellitus and bronchopneumonia: 3 case reports In a prospective study of five patients, three men aged 54–74 years were described, of which two men developed steroid-induced diabetes mellitus during treatment with methylprednisolone and prednisone and the remaining one developed bronchopneumonia during treatment with cyclophosphamide, rituximab, methylprednisolone and prednisone [duration of treatments to reaction onsets and outcomes not stated; not all routes stated] The patients had IgG4 related tubulointerstitial nephritis (two patients) or IgG4 related retroperitoneal fibrosis (one patient) and received three pulses of IV methylprednisolone 15 mg/kg followed by oral prednisone 0.8 mg/kg/day (the dose was gradually reduced) along with 2 pulses of cyclophosphamide (on days 1 and 15) and four weekly rituximab 375mg/m2 infusions. Two additional doses of rituximab were administered at one and two months after the last weekly infusion. However, two patients (who had IgG4 related tubulointerstitial nephritis) developed steroid-induced diabetes-mellitus and the remaining one patient developed mild acute bronchopneumonia. The patients with steroid-induced diabetes were treated with transient insulin therapy, which was stopped along with prednisone. The patient who developed mild acute bronchopneumonia, was treated successfully with unspecified antibiotics. Author comment: "Patients #1 and #2 developed steroid- induced diabetes mellitus requiring transient insulin therapy. . .Patient #4 developed mild, acute bronchopneumonia during the course of immunosuppressive treatment". Quattrocchio G, et al. IgG4-related kidney disease: The effects of a Rituximab- based immunosuppressive therapy. Oncotarget 9: 21337-21347, No. 30, 20 Apr 2018. Available from: URL: http://doi.org/10.18632/oncotarget.25095 - Italy 803323705 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off